MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ULTRABRACE KIT; BIT, DRILL

SMITH & NEPHEW, INC. ULTRABRACE KIT; BIT, DRILL
Catalog Number 72205500
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arthritis (1723); Osteomyelitis (4533)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that after ankle surgery performed on (b)(6) 2025 where an ultrabrace kit was used, the patient developed a post-operative infection last week.Tunneling to the ankle joint was noted, and the bone scan was positive for septic arthritis/osteomyelitis.The patient is currently being treated, and no further complications were reported.
 
Event or Problem Description
It was reported that, after ankle surgery had been performed on (b)(6) 2025, the patient developed a postoperative infection a month later.Tunneling to the ankle joint was performed, and the bone scan was positive for septic arthritis/osteomyelitis.The patient is currently being treated for this condition.No further complications were reported.The ultrabrace kit (72205500, lot: 2153623) and q-fix with needles - minitape (72205695, lot: 2155555/72205695, lot: 2160476/72205695, lot: 2159200) were used during the procedure, with no device failures reported.
 
Additional Manufacturer Narrative
H2: additional information in b5 and h11.D4, lot no: the following are the lot numbers of concomitant devices present in surgery with no malfunction: 2155555, 2160476 and 2159200.Pn: 72205695 & ln: 2155555.Expiration date: 12-jun-2027 | manufacturing date: 12-jun-2024.Pn: 72205695 & ln: 2160476.Expiration date: 31-jul-2027 | manufacturing date: 31-jul-2024.Pn: 72205695 & ln: 2159200.Lot does not match information in our system, clarification was requested.

Brand Name
ULTRABRACE KIT
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21628268
Report Number1219602-2025-00607
Device Sequence Number15712056
Product Code HTW
UDI-Device Identifier00885556890752
UDI-Public885556890752
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K232457
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205500
Device Lot Number2153623
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer04/25/2025
Initial Report FDA Received Date03/18/2025
Supplement Report FDA Received Date04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age53 YR
Patient SexFemale